Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2020, 4:14 AM CDT for 5 counties in Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2020, 4:14 AM CDT (09:14 UTC)
- Expired
- Jul 12, 2020, 4:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:39 AM CDT | TSTM WND DMG | Dickson, TN | A TREE WAS DOWN IN THE ROADWAY ON BEASLEY DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
962
WUUS54 KOHX 120914
SVROHX
TNC021-043-081-085-187-120945-
/O.NEW.KOHX.SV.W.0129.200712T0914Z-200712T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
414 AM CDT Sun Jul 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Dickson County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
South central Cheatham County in Middle Tennessee...
Eastern Humphreys County in Middle Tennessee...
Northern Hickman County in Middle Tennessee...
* Until 445 AM CDT.
* At 413 AM CDT, a severe thunderstorm was located near Dickson,
moving south at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dickson, Centerville, White Bluff, Kingston Springs, McEwen, Burns,
Fairview, Charlotte, Bon Aqua, Lyles, Bucksnort, Pinewood, Leipers
Fork and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8772 3584 8773 3614 8772 3622 8719
3587 8696 3583 8717 3585 8721 3583 8722
3574 8773
TIME...MOT...LOC 0913Z 338DEG 37KT 3604 8745
HAIL...0.88IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:38 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 12, 1:38 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 138 AM CDT Sun Jul 12 2020 .DISCUSSION... The earlier round of convection in Kentucky fizzled out as it moved into the northern part of our area. At this point, that batch of activity is producing moderate rain with an occasional lightning strike. Models have been advertising more storms developing northwest of the CWA and moving into our area through the rest of the nighttime hours. That solution is on track as convection has quickly exploded along the Ohio River and southward. The environment in the western half of the CWA is unstable with 1000-2000 J/kg of MUCAPE and 1000-1400 J/kg of DCAPE. In addition to the instability, modest northwesterly flow has led to 30-40 kts of effective bulk shear. A few strong storms can be expected overnight with even a couple being able to reach severe limits. The main threat will be damaging winds. Some sub- severe hail is possible as well. Models show activity continuing into the morning today. HRRR seems to be holding onto the convection a little too long compared to the NAM Nest. This will have an impact on later activity as the shortwave swings through Middle Tennessee. Most models show a second wave of activity by 21z along the surface front. Bulk shear values will still be in the 35-45 kt range. The question will be how much we can recover from the morning round. Right now, it seems reasonable that we will be able to recover enough for a couple storms to reach severe limits with damaging winds once again being the main threat. If a storm can remain discrete, a tornado could not be completely ruled out, but chances are slim. Behind the front, things will quickly dry out as another slightly refreshing air mass filters in. Monday will be the coolest day of the week with temperatures mainly in the 80s. A couple locations including Nashville could touch 90. The warm up will commence on Tuesday as the influences of the western upper high creep eastward. Right now, Wednesday and Thursday look to be the hottest days with highs everywhere in the 90s and a couple locations possibly reaching the upper 90s. Heat index values exceeding 105 look possible Wednesday through the weekend west of the Cumberland Plateau. PoPs return to the forecast on Wednesday, but they look to be diurnal in nature. PoPs Wednesday onward to limited to 30-40% despite higher values that the GFS is producing. && .AVIATION... 06Z TAF DISCUSSION. Chances for showers and thunderstorms will impact all terminals this TAF period, with 2 rounds possible. Should storms pass over terminals, MVFR/IFR vis will be possible with heavier showers. Overnight, storms look to develop and move in from the northwest through mid morning, with a break late morning through mid afternoon. Additional showers and storms may develop late afternoon through the mid evening. Outflow from earlier storms will bring strong winds over the next hour or two at KBNA/KMQY, otherwise expecting light and variable winds overnight. Southwest/west winds will pick up by mid morning to around 10 knots gusting up to 15 knots during the day, becoming northwest by the evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 88 69 89 68 93 / 50 30 0 0 0 Clarksville 86 67 87 64 91 / 50 10 0 0 0 Crossville 83 65 82 62 87 / 40 20 0 0 10 Columbia 87 68 88 66 92 / 60 30 0 0 10 Lawrenceburg 86 68 87 65 92 / 60 30 0 0 10 Waverly 87 68 88 66 92 / 60 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Barnwell
Hazardous weather outlook, Jul 11, 5:06 AM CDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Sat Jul 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Storms will move into Middle Tennessee tonight after midnight. A few storms may be capable of producing damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will impact Middle Tennessee during the day on Sunday. A few storms could be severe with damaging winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 10
In the hours before
Special weather statement, Jul 12, 2:46 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
246 AM CDT Sun Jul 12 2020
TNZ005-006-120830-
Stewart TN-Montgomery TN-
246 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 330 AM CDT...
At 246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville, Big Rock, Indian Mound and Woodlawn.
This includes Interstate 24 between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8713 3661 8712 3656 8714 3655 8713
3655 8712 3654 8712 3652 8711 3647 8713
3646 8712 3644 8715 3641 8715 3643 8717
3642 8718 3651 8777 3664 8777 3664 8711
TIME...MOT...LOC 0746Z 285DEG 36KT 3659 8752
BarnwellSpecial weather statement, Jul 12, 3:11 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 AM CDT Sun Jul 12 2020
TNZ006-023-025-026-120900-
Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
311 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...SOUTHERN
MONTGOMERY...NORTHWESTERN CHEATHAM AND EASTERN HOUSTON COUNTIES UNTIL
400 AM CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Erin, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Erin, Charlotte, Vanleer, Slayden, Cunningham and Cheatham Dam.
This includes Interstate 24 between mile markers 15 and 17.
LAT...LON 3617 8717 3617 8756 3620 8759 3620 8765
3634 8770 3650 8712
TIME...MOT...LOC 0811Z 254DEG 36KT 3628 8758
BarnwellSpecial weather statement, Jul 12, 3:20 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
320 AM CDT Sun Jul 12 2020
TNZ005-006-023-120845-
Stewart TN-Montgomery TN-Houston TN-
320 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES UNTIL 345 AM
CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Erin, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Cumberland City, Indian Mound, Palmyra and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8731 3632 8729 3633 8747 3634 8751
3633 8751 3634 8774 3650 8775
TIME...MOT...LOC 0820Z 276DEG 30KT 3643 8763
BarnwellLocal storm report, Jul 12, 3:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 AM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM TSTM WND DMG 5 E INDIAN MOUND 36.50N 87.60W
07/12/2020 MONTGOMERY TN 911 CALL CENTER
A TREE FELL ON A HOUSE EAST OF INDIAN MOUND IN
MONTGOMERY COUNTY.
&&
EVENT NUMBER OHX2000445
MR3Local storm report, Jul 12, 3:46 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL INDIAN MOUND 36.50N 87.69W
07/12/2020 E0.75 INCH STEWART TN TRAINED SPOTTER
A PICTURE OF PENNY SIZE HAIL WAS RECEIVED THROUGH
TSPOTTER.
&&
EVENT NUMBER OHX2000446
MR3Special weather statement, Jul 12, 3:46 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
346 AM CDT Sun Jul 12 2020
TNZ005>007-023>026-120930-
Stewart TN-Robertson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-
346 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...MONTGOMERY...EASTERN
STEWART...CHEATHAM...HOUSTON...NORTHEASTERN HUMPHREYS AND WESTERN
ROBERTSON COUNTIES UNTIL 430 AM CDT...
At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to near Erin. Movement was east
at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ashland City, Dover, Erin, Clarksville, Coopertown, White Bluff,
Kingston Springs, Pegram, Tennessee Ridge, Big Rock, Pleasant View,
Charlotte, Adams, Vanleer, Cedar Hill, Cumberland City, Slayden,
Cheatham Dam, Palmyra and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3666 8785 3663 8785 3664 8693 3607 8704
3616 8780 3667 8792
TIME...MOT...LOC 0846Z 286DEG 19KT 3663 8773 3628 8765
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:53 AM CDT | Special Weather Statement | OHX | Sumner | 52 min |
| Jul 12, 2:46 AM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Jul 12, 2:59 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Jul 12, 3:11 AM CDT | Special Weather Statement | OHX | Montgomery | 49 min |
| Jul 12, 3:20 AM CDT | Special Weather Statement | OHX | Montgomery | 25 min |
| Jul 12, 3:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 35 min |
| Jul 12, 3:40 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 35 min |
| Jul 12, 3:46 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 44 min |
| Jul 12, 4:18 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 27 min |
| Jul 12, 4:24 AM CDT | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 3 hr |
| Jul 12, 4:40 AM CDT | Special Weather Statement | OHX | Dickson, Hickman | 50 min |
| Jul 12, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 31 min |
| Jul 12, 5:12 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 48 min |
| Jul 12, 5:29 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Humphreys, Stewart | 3 hr |
| Jul 12, 5:30 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury | 45 min |
| Jul 12, 5:50 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Humphreys, Maury, Williamson | 3 hr |
| Jul 12, 6:07 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Perry | 53 min |
| Jul 12, 6:14 AM CDT | Special Weather Statement | OHX | Hickman, Marshall, Maury | 61 min |
| Jul 12, 6:40 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 3 hr |
| Jul 12, 6:55 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Perry, Wayne | 65 min |
| Jul 12, 7:16 AM CDT | Special Weather Statement | OHX | Giles | 59 min |
| Jul 12, 7:45 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Jul 12, 7:59 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Jul 12, 8:37 AM CDT | Special Weather Statement | OHX | Davidson, Wilson | 38 min |
| Jul 12, 5:03 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Stewart | 42 min |
| Jul 12, 5:47 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.